Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 95, NWS Pittsburgh, PA

June 26, 2005Jefferson County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 26, 2005, 6:04 PM EDT for Jefferson County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2005, 6:04 PM EDT (22:04 UTC)
Expired
Jun 26, 2005, 7:00 PM EDT
In force
56 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Jefferson County, PA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:23 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 26, 2:23 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
223 PM EDT SUN JUN 26 2005

.AVIATION...
H5 RIDGE DID INTENSIFY AND WIPE OUT THE FRONT. STILL THINK ISOLD TRW
WILL DEVELOP, BUT I DONT KNOW WHERE. FKL AND DUJ ARE CLOSER TO WEAK
FRONTAL ZONE AND CLOSER TO HIER SFC DEWPTS, AND I SEE MORE CU CLDS
DEVELOPING ON VIS SATE PIX, SO I PUT VCTS AND BKN CB FKL AND DUJ.
SCT CLDS ELSW. HAZE/FOG WAS THICK THIS MRNG WITH SUCH LO WINDS.
TOMORROW MORN WL BE A FEW KTS HIER, SO I KEPT ABT SAME VSBY AS 24 HR
AGO AND FOLLOWED THAT IDEA FOR THESE TAFS.

&&

.SHORT TERM (TONIGHT AND MONDAY)...
SLIGHT CHC OF TRW THIS EVE. BEST CHC NORTH, NR WEAK SFC BOUNDARY AND
HIER DEWPTS. RUC AND NAM SHOW SOME MOIST FLUX IN CNTRL AND NE PA.
PERHAPS I CAN OMIT ANY TRW IN THE S, NR THE MTNS. OF COURSE, ISOLD
STATIONARY TSTM CAN POP UP ANY TIME ANY WHERE THIS EVE AND CREATE A
NR FLASH FLOOD. MID LVL LAPSE RATES ARE GREATEST IN A W-E LINE THRU
CENTER OF MY CWA, BUT THERE IS LTL FORCING.

BETTER MOIST FLUX MON AFTN AND EVE, BUT CAPE IS LIMITED. LOOKS LIKE
ILL BE USING 20-30% POPS FOR THE NEXT 24 HRS. IF IT DOES NOT RAIN,
HIGH TEMPS COULD BE 90 OR SLIGHTLY HIER. WILL USE HIER NUMBERS AS
MUCH AS NEIGHBORS ALLOW.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

HIGH OVER THE EAST COAST IS STILL PUMPING IN A LOT OF WARM...MOIST
AIR.  THIS WILL PROVIDE THE NECESSARY INGREDIENTS FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY.  AS THE SUN HEATS THE
AIR AT LOW LEVELS THE AIR WILL BECOME UNSTABLE AND SHOWERS WILL
DEVELOP.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 26, 5:02 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 AM EDT SUN JUN 26 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270901-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
502 AM EDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 26, 1:15 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
115 PM EDT SUN JUN 26 2005

PAZ015-261815-
CLARION PA-
115 PM EDT SUN JUN 26 2005

...STATIONARY THUNDERSTORM...

A THUNDERSTORM IS NEARLY STATIONARY IN CLARION COUNTY.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  EAST BRADY AND RIMERSBURG.

THIS STORM MAY GROW AND PRODUCE MORE THAN AN INCH OF RAIN IN LESS THAN
2 HOURS. PONDING OF WATER IS LIKELY IN THE USUAL LOW SPOTS AND
UNDERPASSES. DRIVE WITH CARE. LISTEN FOR LATER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 4:48 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT SUN JUN 26 2005

PAZ008-262145-
VENANGO PA-
448 PM EDT SUN JUN 26 2005

...STRONG THUNDERSTORMS...

THUNDERSTORMS WILL MOVE ACROSS VENANGO COUNTY...

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES NORTHWEST OF OIL CREEK STATE
PARK....DRIFTING SLOWLY SOUTHEAST.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...  OIL
CITY...OIL CREEK STATE PARK...SUGARCREEK...WILSON...AND DIAMOND.

EXPECT FREQUENT LIGHTNING...RAINFALL NEAR AN INCH...SMALL HAIL...AND
GUSTY WINDS AROUND 30 TO 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.